International Journal of Mathematics and Mathematical Sciences
Volume 22 (1999), Issue 1, Pages 55-65
-series, elliptic curves, and odd values of the partition function
2401 S. Hills Dr., Missoula, MT 59803, USA
Received 28 January 1997
Copyright © 1999 Nicholas Eriksson. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Let be the number of partitions of an integer . Euler proved the following recurrence for : where . In view of Euler's result, one sees that it is fairly easy to compute very quickly. However, many questions remain open even regarding the parity of . In this paper, we use various facts about elliptic curves and -series to construct, for every , finite sets for which is odd for an odd number of .